Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A seminorm with square property on a Banach algebra is submultiplicative


Author: S. J. Bhatt
Journal: Proc. Amer. Math. Soc. 117 (1993), 435-438
MSC: Primary 46H05; Secondary 46J05
MathSciNet review: 1128724
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The result stated in the title is proved in a Banach algebra and is used to discuss (i) commutativity criteria in normed algebras, (ii) uniqueness of the uniform norm in uniform Banach algebras, and (iii) existence of continuous multiplicative linear functionals on topological algebras together with a simple reduction of the Michael problem in Fréchet algebras. Submultiplicativity does not imply subadditivity in the presence of the square property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05, 46J05

Retrieve articles in all journals with MSC: 46H05, 46J05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1128724-8
PII: S 0002-9939(1993)1128724-8
Keywords: Seminorm with the square property on a Banach algebra, submultiplicative seminorm, Michael problem in Fréchet algebras
Article copyright: © Copyright 1993 American Mathematical Society